Alert archive / Mississippi / River Flood Warnings in 2011
River Flood Warning 18, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Mar 8, 2011, 10:12 PM CST for Pike County, Mississippi. It took effect at Mar 9, 2011, 7:00 AM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2011, 10:12 PM CST (04:12 UTC)
- In effect from
- Mar 9, 2011, 7:00 AM CST
- Expired
- Mar 9, 2011, 8:58 PM CST
- In force
- 14 hr
- Issued by
- NWS New Orleans, LA
- Flood severity
- Minor
County Pike County, MS
The river
Written for the forecast point Tangipahoa River at Osyka (OSYM6). The gauge peaked at 14.93 ft at Mar 10, 2011, 7:00 AM CST.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07375280, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
612 WGUS44 KLIX 090412 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1012 PM CST TUE MAR 8 2011 ...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSISSIPPI... LOUISIANA... THE TANGIPAHOA RIVER AT OSYKA AFFECTING PIKE COUNTY THE TANGIPAHOA RIVER NEAR KENTWOOD AFFECTING TANGIPAHOA PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC113-092212- /O.NEW.KLIX.FL.W.0018.110309T1317Z-110311T0030Z/ /OSYM6.1.ER.110309T1317Z.110310T0000Z.110310T1830Z.NO/ 1012 PM CST TUE MAR 8 2011 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE TANGIPAHOA RIVER AT OSYKA. * FROM WEDNESDAY MORNING TO THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 6:45 PM TUESDAY THE STAGE WAS 12.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO AROUND 16.5 FEET BY TOMORROW EVENING. STAGES COULD BE MUCH HIGHER THAN FORECAST BASED ON THE POTENTIAL FOR VERY HEAVY RAINFALL OVER THE NEXT 18 HOURS. BELOW FLOOD STAGE BY THURSDAY EARLY AFTERNOON. * IMPACT...AT 15.0 FEET...PASTURES AND WOODLANDS ALONG WITH SOME CROP LAND NEAR THE RIVER WILL BE INUNDATED. $$ LAC105-092212- /O.NEW.KLIX.FL.W.0019.110309T1800Z-110311T0300Z/ /KENL1.1.ER.110309T1800Z.110310T0600Z.110310T2100Z.NO/ 1012 PM CST TUE MAR 8 2011 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE TANGIPAHOA RIVER NEAR KENTWOOD. * FROM WEDNESDAY AFTERNOON TO THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:30 PM TUESDAY THE STAGE WAS 11.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND CONTINUE TO RISE TO AROUND 14.0 FEET BY EARLY THURSDAY MORNING. STAGES COULD BE MUCH HIGHER THAN FORECAST BASED ON THE POTENTIAL FOR VERY HEAVY RAINFALL OVER THE NEXT 18 HOURS. * IMPACT...AT 14.0 FEET...PASTURE LAND, WOODLANDS, AND FARMS IN LOW LYING AREAS WILL BE FLOODED. $$
3 follow-up statements
319 WGUS84 KLIX 090858 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 258 AM CST WED MAR 9 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...LOUISIANA... TANGIPAHOA RIVER AT OSYKA AFFECTING PIKE COUNTY TANGIPAHOA RIVER NEAR KENTWOOD AFFECTING TANGIPAHOA PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC113-100258- /O.EXT.KLIX.FL.W.0018.110309T1300Z-110310T2315Z/ /OSYM6.1.ER.110309T1300Z.110310T0000Z.110310T1715Z.NO/ 258 AM CST WED MAR 9 2011 THE FLOOD WARNING CONTINUES FOR THE TANGIPAHOA RIVER AT OSYKA. * FROM THIS MORNING WEDNESDAY MARCH 9TH TO THURSDAY AFTERNOON MARCH 10TH ...OR UNTIL THE WARNING IS CANCELLED. * AT 10:45 PM TUESDAY THE STAGE WAS 13.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 16.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE MORNING. * IMPACT...AT 15.0 FEET...PASTURES AND WOODLANDS ALONG WITH SOME CROP LAND NEAR THE RIVER WILL BE INUNDATED $$ LAC105-100258- /O.EXT.KLIX.FL.W.0019.110309T1400Z-110311T0730Z/ /KENL1.1.ER.110309T1400Z.110310T0600Z.110311T0130Z.NO/ 258 AM CST WED MAR 9 2011 ...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT MARCH 10TH...THE FLOOD WARNING CONTINUES FOR THE TANGIPAHOA RIVER NEAR KENTWOOD. * FROM THIS MORNING TO LATE THURSDAY NIGHT MARCH 10TH...OR UNTIL THE WARNING IS CANCELLED. * AT 2:30 AM WEDNESDAY MARCH 9TH THE STAGE WAS 12.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 14.0 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EVENING. * IMPACT...AT 14.0 FEET...PASTURE LAND, WOODLANDS, AND FARMS IN LOW LYING AREAS WILL BE FLOODED $$
382 WGUS84 KLIX 091840 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1240 PM CST WED MAR 9 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...LOUISIANA... TANGIPAHOA RIVER AT OSYKA AFFECTING PIKE COUNTY TANGIPAHOA RIVER NEAR KENTWOOD AFFECTING TANGIPAHOA PARISH TANGIPAHOA RIVER NEAR ROBERT AFFECTING TANGIPAHOA PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC113-101240- /O.EXT.KLIX.FL.W.0018.000000T0000Z-110311T0925Z/ /OSYM6.1.ER.110309T2148Z.110310T1200Z.110311T0325Z.NO/ 1240 PM CST WED MAR 9 2011 ...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE TANGIPAHOA RIVER AT OSYKA. * UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 10:45 AM WEDNESDAY THE STAGE WAS 14.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 16.0 FEET BY TOMORROW MORNING MARCH 10TH. * IMPACT...PASTURES AND WOODLANDS ALONG WITH SOME CROP. LAND NEAR THE RIVER WILL BE INUNDATED. $$ LAC105-101240- /O.EXT.KLIX.FL.W.0019.000000T0000Z-110312T0112Z/ /KENL1.1.ER.110310T0400Z.110311T0000Z.110311T1912Z.NO/ 1240 PM CST WED MAR 9 2011 ...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE TANGIPAHOA RIVER NEAR KENTWOOD. * UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 12:30 PM WEDNESDAY THE STAGE WAS 12.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 14.0 FEET ON THE EVENING OR MARCH 10TH. * IMPACT...AT 14.0 FEET...PASTURE LAND, WOODLANDS, AND FARMS IN LOW LYING AREAS WILL BE FLOODED. $$ LAC105-101239- /O.EXT.KLIX.FL.W.0009.000000T0000Z-110313T1800Z/ /ROBL1.1.ER.110310T0000Z.110311T0600Z.110313T1200Z.NO/ 1240 PM CST WED MAR 9 2011 ...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE TANGIPAHOA RIVER NEAR ROBERT. * UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 11:30 AM WEDNESDAY THE STAGE WAS 14.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 17.5 FEET BY EARLY FRIDAY MORNING MARCH 11TH. * IMPACT...AT 18.0 FEET...EVACUATION OF TRAILERS AT HIDDEN OAKS MUST BE COMPLETED. WATER COVERS THE ENTRANCE TO CAMP GROUNDS. SECONDARY ROADS AND UNIMPROVED ROADS NORTH OF ROBERT WILL FLOOD AS CHAPPEPEELA CREEK BACKS UP. LOW PLACES ON HIGHWAY 22 SOUTH OF ROBERT WILL BE UNDER WATER. $$
811 WGUS84 KLIX 100258 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 858 PM CST WED MAR 9 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSISSIPPI...LOUISIANA... THE TANGIPAHOA RIVER AT OSYKA AFFECTING PIKE COUNTY THE TANGIPAHOA RIVER NEAR KENTWOOD AFFECTING TANGIPAHOA PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... && MSC113-100328- /O.CAN.KLIX.FL.W.0018.000000T0000Z-110311T0925Z/ /OSYM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 858 PM CST WED MAR 9 2011 THE FLOOD WARNING IS CANCELLED FOR THE TANGIPAHOA RIVER AT OSYKA. * AT 6:45 PM WEDNESDAY THE STAGE WAS 14.5 FEET. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO CREST BELOW FLOOD STAGE AT 14.6 FEET LATE TONIGHT. $$ LAC105-100328- /O.CAN.KLIX.FL.W.0019.000000T0000Z-110312T0112Z/ /KENL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 858 PM CST WED MAR 9 2011 THE FLOOD WARNING IS CANCELLED FOR THE TANGIPAHOA RIVER NEAR KENTWOOD. * AT 8:30 PM WEDNESDAY THE STAGE WAS 12.3 FEET. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER HAS CRESTED BELOW FLOOD STAGE AT 12.5 FEET. AND IS EXPECTED TO CONTINUE FALLING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Mar 8, 8:04 PM CST, 2 hours 8 minutes earlier.
Area forecast discussion, Mar 8, 8:04 PM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
804 PM CST TUE MAR 8 2011
.UPDATE...
ADDED NEW HEADLINE FOR TORNADO WATCH 44. ALSO WENT AHEAD AND
BUMPED OVERNIGHT TEMPERATURES UP TO GO CLOSER TO RISING DEWPOINTS
OR ABOUT A DEGREE LOWER THAN CURRENT TEMPS. RICH AIRMASS NOT
ALLOWING FOR ANY COOLING DESPITE RAINFALL IN SOUTHWEST LA. SOME
COOLER NEAR SHORE MARINE INFLUENCES ALONG MS COAST HAS LOWER
TEMPERATURES THUSFAR WHICH SHOULD LEVEL OFF AND POSSIBLY INCREASE
OVERNIGHT. NO OTHER CHANGES AT THIS TIME. 24/RR
&&
.PREV DISCUSSION... /ISSUED 638 PM CST TUE MAR 8 2011/
UPDATE...
NO CHANGES TO CURRENT FORECAST AND THINKING. SEVERE WEATHER STILL
REMAINS MODERATE RISK AS THE SURFACE COLD FRONT IS JUST MOVING
EAST OF THE DALLAS METROPLEX. DEWPOINTS HAVE INCREASED TO 70+F
OVER WESTERN LOUISIANA AND EARLY LOOK AT 00Z SOUNDING SHOWS
HELICITIES INCREASED TO 883 M2/S2 ALONG WITH P.W. INCREASED TO
1.73 INCHES.
RAN RICKS INDEX VALUES ON EFFECTIVE THETA-E 335K LIFTED FROM 940MB
TO PRODUCE A 8% CHANCE OF SEVERE WEATHER...LARGEST THREAT DAMAGING
WINDS AND HEAVY RAINFALL. COMPUTED PCPN 2.44 INCHES WITH POTENTIAL
5.24 INCHES...CONVECTIVE GUSTS 42 KT/48 MPH AND PEA-MARBLE SIZED
HAIL WITH A HAIL-VIL 73. THESE NUMBERS MAY BE DAMPENED BY MARINE
LAYER INFLUENCES...WHICH IF OVERCOME...ALONG WITH 50-60KT LOW
LEVEL WINDS JUST ABOVE BOUNDARY LAYER...TOR THREAT STILL APPEARS
PROMINENT.
TO RE-ITERATE...THIS FIRST ROUND WAS JUST A PRELUDE OF MORE
ACTIVITY TO DEVELOP AND PROGRESS INTO THE AREA OVERNIGHT. UPPER
LEVEL DYNAMICS ALONG WITH INCREASED DIVERGENCE WITH APPROACHING
TROUGH WILL MAKE RAINFALL PROCESSES VERY EFFICIENT AND SUPPORTIVE
OF 3-5 ADDITIONAL INCHES OF RAINFALL. RIVERS AND STREAMS ARE BEING
CLOSELY MONITORED AND FLOOD WARNINGS MAY BE WARRANTED THIS EVENING
ON SEVERAL STREAMS. 24/RR
UPPER AIR...
FLIGHT WENT WELL BUT BURST SLIGHTLY EARLY AROUND 36 MB. VERY
WINDY AND GUSTY CONDITIONS AT LAUNCH AND RELEASED BEHIND
CONVECTION MOVING NORTH. P.W. INCREASED TO 1.73 INCHES UP FROM
1.38 INCHES AT 19Z AND HELICITIES ARE VERY HIGH AT 883 M2/S2. MAX
WINDS 75 KT AROUND 28KFT BUT A RATHER DEEP LOW LEVEL JET 50-55 KT
BETWEEN 1200-4800FT. LAPSE RATES STEEEPENING ABOVE 800 MB WITH A
SUBTLE MARINE LAYER INVERSION BELOW 925 MB. 24/RR
PREV DISCUSSION... /ISSUED 328 PM CST TUE MAR 8 2011/
SHORT TERM...
A HIGHLY SHEARED AND UNSTABLE ENVIRONMENT HAD DEVELOPED ACROSS THE
REGION THIS AFTERNOON...AS A WARM FRONTAL BOUNDARY SURGED
NORTHWARD THROUGH THE CWA. SOME INCREASED LOW LEVEL HELICITY HAS
BEEN NOTED ALONG THE FRONTAL BOUNDARY ACROSS THE NORTHERN THIRD OF
THE CWA. THE 18Z SOUNDING ALSO DEPICTED THIS...WITH SRH VALUES
RUNNING ABOVE 400M2/S2. THE MAIN FACTOR THAT MAY INHIBIT SURFACE
BASED CONVECTION IS A CONTINUING LOW LEVEL INVERSION. HOWEVER...AS
WARMTH AND MOISTURE CONTINUE TO STREAM INTO THE REGION...THIS LOW
LEVEL INVERSION WILL ERODE ALLOWING FOR SURFACE BASED CONVECTION.
MODEL SOUNDINGS INDICATE THAT A STRONGLY SHEARED ENVIRONMENT WILL
CONTINUE THROUGH THE OVERNIGHT HOURS ACROSS THE ENTIRE REGION.
ADDITIONALLY...AS THE UPPER LEVEL TROUGH AXIS APPROACHES...LAPSE
RATES WILL BECOME MORE FAVORABLE WHICH WILL LEAD TO INCREASED
CHANCES FOR HAIL AND DAMAGING WIND EVENTS. THE SEVERE THREAT WILL
CONTINUE THROUGH THE EARLY MORNING HOURS...WITH THE THREAT
DIMINISHING OVER THE NORTHERN AND WESTERN ZONES AROUND DAYBREAK.
BY NOON...THE SEVERE THREAT SHOULD MOSTLY BE CONFINED TO THE MS
COAST AND LOWER PLAQUEMINES PARISH.
HEAVY RAINFALL WILL ALSO BE A LARGE THREAT TONIGHT AND
TOMORROW. THE MAIN CONCERN IS WITH THUNDERSTORMS THAT REPEATEDLY
REDEVELOP OVER THE SAME AREA IN A SHORT PERIOD OF TIME. HOURLY
RAINFALL RATES OF UP TO 3 INCHES PER HOUR WILL BE POSSIBLE IN
THESE AREAS. OVERALL...RAINFALL TOTALS OF UP TO 5 TO 7 INCHES IN
LOCALIZED AREAS WILL BE CONCERN...WITH GENERAL RAINFALL TOTALS OF
3 TO 5 INCHES EXPECTED. RECENT RAINFALL IN THE AREA...HAS LED TO
ALREADY SATURATED GROUND AND HIGHER RIVER LEVELS. THIS ADDITIONAL
RAINFALL WILL QUICKLY RUN OFF INTO TRIBUTARIES...LEADING TO
FLOODING RISKS FOR TONIGHT AND TOMORROW. HAVE KEPT A FLASH FLOOD
WATCH IN EFFECT FOR THE ENTIRE FORECAST AREA THROUGH TOMORROW TO
REFLECT THIS HEAVY RAIN CONCERN.
CONDITIONS WILL RAPIDLY IMPROVE LATE TOMORROW AFTERNOON AND INTO
TOMORROW NIGHT...AS THE MAIN UPPER LEVEL TROUGH AXIS PULLS TO THE
EAST. STRONG NEGATIVE VORTICITY ADVECTION IN THE WAKE OF THE
TROUGH WILL LEAD TO INCREASED UPPER LEVEL SUBSIDENCE AND RAPIDLY
CLEARING SKIES. IN THE LOW LEVELS...STRONG COLD AIR ADVECTION WILL
TAKE HOLD OF THE AREA. DAYTIME HIGHS BY THURSDAY WILL BE A GOOD 10
DEGREES BELOW NORMAL.
LONG TERM...
HEADING INTO THE WEEKEND AND EARLY NEXT WEEK...A MUCH MORE BENIGN
WEATHER PATTERN IS EXPECTED TO TAKE HOLD OF THE GULF SOUTH. IN THE
UPPER LEVELS...A MORE ZONAL FLOW PATTERN WILL SET UP. THIS WILL
ALLOW FOR A GRADUAL MODERATION IN TEMPERATURES FRIDAY AND
SATURDAY...WITH MORE NORMAL TEMPERATURES EXPECTED FOR THE WEEKEND
AND EARLY NEXT WEEK. IN THE LOW LEVELS...A STRONG SURFACE RIDGE
WILL BE CENTERED OVER THE AREA...RESULTING IN CONTINUED CLEAR
SKIES AND LOWER HUMIDITIES.
THERE IS SOME DISAGREEMENT ON THE TIMING OF A FAST MOVING WEAK
UPPER LEVEL LOW THAT SHOULD AFFECT THE AREA MONDAY INTO TUESDAY.
THE EURO IS A BIT SLOWER AND A BIT STRONGER THAN THE GFS WITH THIS
SYSTEM. AT THIS TIME...HAVE LEANED TOWARD THE GFS SOLUTION...WITH
ONLY A SLIGHT CHANCE OF POPS OVER NORTHERN ZONES NOTED IN THE
FORECAST FOR MONDAY.
AVIATION...
UNSETTLED WEATHER WILL CONTINUE TO IMPACT THE TERMINALS THROUGH
THE FORECAST PERIOD. EXPECT STRONG SOUTHERLY WINDS OF UP TO 20
KNOTS...LOW CEILINGS...AND SCATTERED CONVECTION TO BE THE RULE
THROUGH AT LEAST 18Z. EXPECT MVFR AND IFR CEILINGS AT ALL OF THE
TERMINALS...WITH POSSIBLY LOWER CEILINGS DURING PERIODS OF STRONG
CONVECTION. WINDS COULD ALSO GUST TO 35+ KNOTS WITH THIS STRONGER
CONVECTION. VISIBILITIES WILL ALSO BE REDUCED TO POSSIBLY LIFR
CONDITIONS WHEN STRONG CONVECTION IMPACTS ANY TERMINALS.
HOWEVER...PREVAILING VISIBILITIES WILL REMAIN IN THE VFR RANGE. 32
MARINE...
STRONG GRADIENT FLOW ASSOCIATED WITH A STRONG AREA OF LOW PRESSURE
CURRENTLY MOVING FROM THE SOUTHERN PLAINS INTO THE OZARKS WILL
KEEP WINDS ELEVATED THROUGH THE OVERNIGHT HOURS.
ADDITIONALLY...LONG FETCH ACROSS THE GULF OF MEXICO...COMBINED
WITH WIND WAVES WILL LEAD TO SEAS OF UP TO 8 FEET OVER THE COASTAL
WATERS. HAVE KEPT UP THE SMALL CRAFT ADVISORIES FOR ALL OF THE
COASTAL WATERS AND TIDAL LAKES THROUGH THE OVERNIGHT HOURS. THERE
MAY BE A BRIEF LULL IN THE IMMEDIATE VICINITY OF THE FRONT DURING
THE DAY TOMORROW...BUT AT MOST WINDS WILL DROP INTO EXERCISE
CAUTION RANGE. HOWEVER...AS THE COLDER AIRMASS IN THE WAKE OF THE
FRONT OVERSPREADS THE TIDAL LAKES AND COASTAL WATERS...STRONGER
BOUNDARY LAYER WINDS WILL BE MIXED DOWN TO THE SURFACE. THESE
WINDS WILL LEAD TO ANOTHER ROUND OF SMALL CRAFT ADVISORIES FOR
TOMORROW NIGHT AND THURSDAY. HIGH PRESSURE WILL THEN QUICKLY
SETTLE OVER THE AREA THURSDAY NIGHT AND REMAIN IN PLACE THROUGH
THE WEEKEND...WITH LIGHTER WINDS AND CALMER SEAS. 32
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 65 76 41 65 / 100 60 0 0
BTR 71 78 44 67 / 90 60 0 0
ASD 67 78 44 67 / 90 70 0 0
MSY 70 78 48 67 / 90 70 0 0
GPT 68 76 45 68 / 80 80 0 0
PQL 64 76 44 67 / 80 80 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
ROUGE...AND WEST FELICIANA.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING
ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL NOON WEDNESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
MS...FLASH FLOOD WATCH UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING
ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL NOON WEDNESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Mar 8, 7:13 PM CST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 713 PM CST TUE MAR 8 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-100115- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 713 PM CST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS... ONGOING SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS EVENING. SOME OF THESE THUNDERSTORMS MAY BECOME STRONG OR SEVERE. THERE IS A MODERATE RISK OF SEVERE WEATHER...MAINLY OVERNIGHT TONIGHT AND THROUGH WEDNESDAY MORNING FOR AREAS THAT ARE GENERALLY NORTH OF A LINE FROM LIVONIA TO HAMMOND TO POPLARVILLE. ELSEWHERE...THERE IS A SLIGHT RISK OF SEVERE WEATHER DURING THE SAME TIME PERIOD. THE MAIN SEVERE WEATHER THREATS WILL BE STRONG AND DAMAGING WIND GUSTS AND ISOLATED TORNADOES. HEAVY RAINFALL... WIDESPREAD RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED THROUGH WEDNESDAY AFTERNOON. ISOLATED AMOUNTS OF 5 TO 7 INCHES WILL BE POSSIBLE. SOME STORMS WILL BE CAPABLE OF PRODUCING RAINFALL RATES OF AROUND TWO INCHES PER HOUR. THESE HIGH RAINFALL RATES COULD RESULT IN LOCALIZED FLASH FLOODING...ESPECIALLY IN LOW LYING AREAS AND IN AREAS OF POOR DRAINAGE. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA FROM 6PM THIS EVENING THROUGH 6PM WEDNESDAY. RIVER FLOODING... FLOOD WARNINGS ARE IN EFFECT FOR THE TANGIPAHOA RIVER NEAR ROBERT AND FOR THE PEARL RIVER NEAR BOGALUSA AND NEAR PEARL RIVER. WITH ADDITIONAL HEAVY RAINFALL EXPECTED TONIGHT...RISES ARE EXPECTED ON MOST AREA RIVERS AND ADDITIONAL FLOOD WARNINGS MAY BE NECESSARY DEPENDING ON WHERE THE HEAVIEST RAIN FALLS. MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH AT LEAST MIDNIGHT TONIGHT FOR ALL OF THE COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI DUE TO STRONG WINDS AND HAZARDOUS SEAS. THE SMALL CRAFT ADVISORY EXTENDS THROUGH 6PM WEDNESDAY FOR THE OPEN GULF WATERS AS WELL AS CHANDELEUR AND BRETON SOUNDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE THUNDERSTORMS... THUNDERSTORM ACTIVITY WILL TAPER OFF FROM WEST TO EAST AS A COLD FRONT MOVES THROUGH THE AREA WEDNESDAY. SOME OF THE THUNDERSTORMS WEDNESDAY MORNING MAY BE SEVERE AND PRODUCE DAMAGING WINDS AND ISOLATED TORNADOES. HEAVY RAINFALL... THE THREAT OF HEAVY RAINFALL WILL CONTINUE WEDNESDAY...PRIMARILY DURING THE MORNING HOURS. STORM TOTAL RAINFALL AMOUNTS OF TWO TO THREE INCHES WITH ISOLATED FOUR TO SIX INCH AMOUNTS WILL BE POSSIBLE BY THE END OF THE DAY WEDNESDAY. MARINE... A SMALL CRAFT ADVISORY WILL CONTINUE FOR THE GULF COASTAL WATERS AS WELL AS CHANDELEUR AND BRETON SOUNDS THROUGH 6PM WEDNESDAY FOR STRONG WINDS AND HAZARDOUS SEAS IN ADVANCE OF A COLD FRONT. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED AGAIN OVERNIGHT WEDNESDAY NIGHT AND INTO THURSDAY FOR THE GULF COASTAL WATERS AS WELL AS THE TIDAL LAKES IN THE WAKE OF THE FRONT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS UNDERWAY TONIGHT THROUGH WEDNESDAY MORNING. 24/RR
In the hours before
Special weather statement, Mar 8, 4:21 PM CST, 5 hours 51 minutes before
LAZ037>039-MSZ070-071-082315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 421 PM CST TUE MAR 8 2011 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING WASHINGTON PARISH...TANGIPAHOA PARISH...ST. HELENA PARISH...PIKE COUNTY... WALTHALL COUNTY... AT 420 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES NORTH OF AMITE...OR ABOUT 2 MILES NORTHEAST OF TANGIPAHOA...MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...WILMER... OSYKA...MAGNOLIA...MCCOMB AIRPORT...MOUNT HERMAN...TYLERTOWN...SALEM AND DEXTER THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Local storm report, Mar 8, 4:46 PM CST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
446 PM CST TUE MAR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 3 NW FOLSOM 30.66N 90.23W
03/08/2011 ST. TAMMANY LA CO-OP OBSERVER
LARGE TREE DOWNED NEAR ST.TAMMANY-TANGIPAHOA PARISH LINE
NEAR HIGHWAY 40.
&&
24/RRLocal storm report, Mar 8, 5:01 PM CST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
501 PM CST TUE MAR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FLASH FLOOD GREENWELL SPRING 30.58N 90.99W
03/08/2011 EAST BATON ROUGE LA EMERGENCY MNGR
HIGH WATER ON MANY ROADS. A NURSING HOME HAD WATER COMING
UNDER THE DOORWAY IN GREENWELL SPRINGS.
0456 PM FLASH FLOOD KENTWOOD 30.93N 90.52W
03/08/2011 TANGIPAHOA LA FIRE DEPT/RESCUE
MANY ROADS UNDER WATER THROUGHOUT KENTWOOD.
&&
24/RRLocal storm report, Mar 8, 9:15 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
915 PM CST TUE MAR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM FLASH FLOOD TANGIPAHOA 30.88N 90.51W
03/08/2011 TANGIPAHOA LA LAW ENFORCEMENT
THE KENTWOOD POLICE DEPARTMENT REPORTED SIX WATER RESCUES
AS A RESULT OF FLOODING ALONG A CREEK AROUND THE VILLAGE
OF TANGIPAHOA.
&&
11Local storm report, Mar 8, 9:43 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
943 PM CST TUE MAR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM FLASH FLOOD 4 NE GREENSBURG 30.87N 90.62W
03/08/2011 ST. HELENA LA LAW ENFORCEMENT
STATE TROOP L MANDEVILLE REPORTED SEVERAL WATER RESCUES
UNDERWAY WITH MANY ROADS IMPASSIBLE IN THE NORTHEAST
QUADRANT OF ST HELENA PARISH IN THE VICINITY OF BEAVER
CREEK. HIGHWAYS 441...440 AND 38 WERE REPORTED
IMPASSIBLE.
&&
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 8:33 PM CST | River Flood Warning | LIX | Harrison | 61 hr |
| Mar 8, 8:40 PM CST | River Flood Warning | LIX | Harrison | 46 hr |
| Mar 8, 8:50 PM CST | River Flood Warning | LIX | Harrison | 24 hr |
| Mar 9, 12:06 AM CST | River Flood Warning | LIX | Jackson | 12 days |
| Mar 9, 3:48 AM CST | Tornado Warning | LIX | Amite, Pike, Walthall | 27 min |
| Mar 9, 5:10 AM CST | Tornado Warning | LIX | Hancock, Pearl River | 50 min |
| Mar 9, 5:23 AM CST | Tornado Warning | LIX | Pike, Walthall | 37 min |
| Mar 9, 5:45 AM CST | Tornado Warning | LIX | Hancock, Pearl River | 45 min |
| Mar 9, 5:56 AM CST | Tornado Warning | LIX | Hancock, Pearl River | 34 min |
| Mar 9, 6:35 AM CST | Tornado Warning | LIX | Hancock, Pearl River | 55 min |
| Mar 9, 6:42 AM CST | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Jackson | 63 min |
| Mar 9, 7:06 AM CST | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 54 min |
| Mar 9, 7:24 AM CST | Tornado Warning | LIX | Hancock, Harrison, Jackson | 66 min |
| Mar 9, 7:42 AM CST | Flash Flood Warning | LIX | Hancock, Harrison | 2 hr |
| Mar 9, 8:34 AM CST | Flash Flood Warning | LIX | Jackson | 2 hr |
| Mar 9, 8:48 AM CST | Severe Thunderstorm Warning | LIX | Jackson | 27 min |
| Mar 9, 9:20 AM CST | Severe Thunderstorm Warning | LIX | Jackson | 25 min |
| Mar 9, 12:05 PM CST | River Flood Warning | LIX | Pike, Walthall | 58 hr |
| Mar 9, 5:28 PM CST | River Flood Warning | LIX | Pearl River | 3 hr |
Nearby
River Flood Warnings in Mississippi, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.